MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. HELICUT TM BLADE (6/BOX); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205727
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a procedure, metal flakes were shed when trying to resect an osteophyte (bone spur).It is unknown whether there was a back-up device available to complete the intended procedure.Even though it remains unknown if the flakes were removed from the patient, it was stated that neither patient injuries/complications nor delay surgical time happened in this case.
 
Additional Manufacturer Narrative
One 7205727 helicut blade returned.These are sold in a 6 pack box.This lot was manufactured in 2014 in (b)(4).As of (b)(4) 2016, the manufacturing of these devices was transferred from (b)(4) to smith and nephew (b)(4).Not intended to be sold individually.There was no shedding observed upon receipt.There was no shedding observed after testing.Please note: shedding has been found to be consistent with wear bands created from inadvertent excess side loading pressure being applied to the device.No root cause related to the manufacture of the device was confirmed.

Brand Name
HELICUT TM BLADE (6/BOX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8158088
Report Number1219602-2018-01750
Device Sequence Number2178362
Product Code HAB
UDI-Device Identifier03596010404664
UDI-Public03596010404664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number7205727
Device Lot Number50850403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1